MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT (ENFIT); DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT (ENFIT); DH EF BALLOON TUBES PRODUCTS
Model Number 8270-16-2.0-30
Medical Device Problem Codes Leak/Splash (1354); Obstruction of Flow (2423); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was deemed reportable during sample evaluation on regulatory alert date 30nov2023.The device history record for lot 30181855 was reviewed and the product was produced according to product specifications.The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 19 dec 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was initially reported, the feeding tube split [in an unknown location] when the parent was attempting to unclog the tube with coca cola.A new tube was [reportedly] placed at home.No injury reported.Per sample evaluation completion on regulatory alert date 30nov2023, the sample evaluation observed the failure to allow for cross-communication between the gastric and jejunal feed lumens.
 
Additional Manufacturer Narrative
Additional information: h6, h10.H6: investigation findings: appropriate term/code not available: malfunction observed without conclusive finding the device history record for lot 30181855 was reviewed and the product was produced according to product specifications.The tubing was then examined under magnification.There is a tear of the outer wall between the gastric skives.With close inspection, it was found that the inner septum which separates the gastric and jejunal lumens is also torn or ruptured.Feeding was simulated using water.When fed through the gastric port, the water exited the gastric skives.When fed through the jejunal port, the water exited through the damaged septum and gastric skives.It did not flow down to the jejunal skives at the distal end.The incident was confirmed based on sample evaluation.A root cause could not be determined.All information reasonably known as of 06 mar 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT (ENFIT)
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18369759
Report Number9611594-2023-00183
Device Sequence Number7797405
Product Code KNT
UDI-Device Identifier00350770440927
UDI-Public00350770440927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/02/2024
Device Model Number8270-16-2.0-30
Device Catalogue NumberN/A
Device Lot Number30181855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/25/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age7 YR
Patient SexFemale
Patient Weight22 KG